Alert archive / Wyoming / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 7, 2015, 3:06 PM MDT for Big Horn County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2015, 3:06 PM MDT (21:06 UTC)
- Expired
- Jun 7, 2015, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Big Horn County, WY
The radar
The Billings radar (KBLX), 155 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 11:32 AM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 7, 11:32 AM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1132 AM MDT SUN JUN 7 2015 .SHORT TERM...SUNDAY THROUGH TUESDAY NIGHT THINGS CONTINUE TO BE ACTIVE TONIGHT AS A DEFORMATION AXIS DROPS SOUTHWARD ACROSS THE COWBOY STATE AND BRINGS SOME NOCTURNAL CONVECTION TO CENTRAL PORTIONS OF THE STATE. HOWEVER..FOR EVERYONE WHO HAS BEEN SICK OF ALL THE THUNDERSTORMS AND RAIN OF THE PAST SEVERAL DAYS...THERE IS A BIT OF BREAK ON THE WAY. SATELLITE IMAGERY SHOWS SOME DRIER AIR WORKING INTO THE NORTHERN PORTIONS OF THE STATE BEHIND THE THUNDERSTORMS. SO...FOR MUCH OF THE BIG HORN BASIN...THERE SHOULD BE A MAINLY DRY AND WARM DAY. THE QUESTION IS...WHERE WILL THE AXIS SET UP AND WHEN WILL DRIER AIR PUSH FURTHER SOUTH. FOR NOW...WE RAN THE LINE FROM THE OWL CREEK RANGE TO AROUND MIDWEST WHERE THERE WILL BE THE CONTINUE CHANCE OF CONVECTION...ALTHOUGH CHANCES SHOULD WANE TOWARD THE END OF THE DAY. THERE COULD ALSO BE A FEW HIGH ELEVATION HEAT SOURCE THUNDERSTORMS IN THE MOUNTAINS. BUT ALL IN ALL...LESS COVERAGE THAN IN RECENT DAYS. TEMPERATURES...ESPECIALLY IN THE NORTH...WILL BE WARMER WITH INCREASING AMOUNTS OF SUNSHINE. WITH RIDGING BUILDING ACROSS THE STATE TONIGHT WE SHOULD HAVE...GASP A MAINLY DRY PERIOD THAT SHOULD LAST ABOUT 12 HOURS FROM LATER TONIGHT INTO THE FIRST PART OF MONDAY. AT THIS POINT...MONDAY LOOKS LIKE THE DRIEST AND WARMEST DAY WE WILL HAVE HAD IN SEVERAL DAYS. RIDGING WILL FINALLY BE OVER THE AREA AND SHOULD BRING A MAINLY DRY DAY. NOTICE HOW I SAID MAINLY...NOT COMPLETELY. THERE WILL STILL BE THE CHANCE OF SOME ISOLATED CONVECTION OVER THE MOUNTAINS WITH THE HIGH ELEVATION HEAT SOURCE AND PLENTY OF MOISTURE IN THE SOIL FROM RECENT RAINS. HOWEVER...WITH WEAK STEERING FLOW THESE STORMS SHOULD STAY IN THE MOUNTAINS. AS OR TEMPERATURES...MANY AREAS WILL HAVE HIGHS IN THE 80S. HOWEVER...WE KEPT NUMBERS BELOW MOS FOR MANY AREAS AS RECENT RAINS AND MOIST GROUND WILL HOLD TEMPERATURES DOWN JUST A BIT. EXPECT DRY WEATHER AGAIN MONDAY NIGHT INTO TUESDAY MORNING. AGAIN FOR TUESDAY...IT WILL BE MUCH LIKE MONDAY WITH WARM TEMPERATURES AND MAINLY HIGH ELEVATION CONVECTION WITH HIGH ELEVATION HEAT SOURCE. HOWEVER...SOMETHING INTERESTING MAY OCCUR AT NIGHT. BOTH THE NAM AND GFS ARE SHOWING THE CHANCE OF A BIT OF A LOW LEVEL JET SETTING UP DURING TUESDAY NIGHT. IN ADDITION...A SHORTWAVE LOOKS TO BE TOPPING THE RIDGE OVER THE AREA. THIS COULD LEAD TO SOME NOCTURNAL CONVECTION THAT COULD EVENTUALLY DEVELOP A SORT OF CONVECTIVE COMPLEX. THE MODELS ARE DIFFERING ON WHERE THIS WOULD DEVELOP...BUT THE NORTHERN PORTIONS OF THE STATE LOOKS TO BE THE FAVORED AREA. SOMETHING INTERESTING TO WATCH ANYWAY. .LONG TERM...WEDNESDAY THROUGH FRIDAY THE GFS AND ECMWF MODELS ARE INDICATING SCATTERED SHOWERS AND STORMS FOR WEDNESDAY AFTERNOON AND WED NIGHT WITH AN APPROACHING WEATHER SYSTEM. THIS SYSTEM THEN HANGS AROUND FOR THURSDAY AND THURSDAY NIGHT. THIS WOULD RESULT IN MORE SHOWERS AND ISOLATED STORMS THURSDAY/THURS NIGHT. THE GFS MODEL IS SLIGHTLY FASTER THAN THE ECMWF MODEL ON FRIDAY WITH RESPECT TO PUSHING THE WEATHER SYSTEM SOUTHEAST AND OUT OF THE AREA. WILL HOLD ON TO ISOLATED SHOWERS AND STORMS FRI AFTERNOON AND EVENING FOR THE MOUNTAINS AND THE AREA FROM ROCK SPRINGS TO CASPER. SATURDAY LOOKS MOSTLY DRY WITH ISOLATED AFTERNOON AND EVENING SHOWERS AND STORMS OVER THE NORTH MOUNTAINS AND IN THE FAR SOUTH. NEXT SUNDAY LOOKS MOSTLY DRY WEST AND CENTRAL. ISOLATED SHOWERS AND STORMS FOR THE EASTERN ZONES FROM THE BIGHORN MOUNTAINS AND BUFFALO TO THE CASPER AREA/CASPER MOUNTAIN. HIGH TEMPERATURES FOR WED WILL BE SEASONABLY WARM WITH THURS COOLER DUE TO MORE CLOUDS. THEN A GRADUAL WARMING FRIDAY THROUGH NEXT SUNDAY. && .AVIATION.../18Z ISSUANCE/ VFR PREVAILS THROUGH THE FORECAST PERIOD. AN EAST TO WEST ELONGATED AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND CENTRAL TO SOUTHERN WYOMING WILL CONTINUE TO SLOWLY PUSH SOUTHWARD THROUGH EARLY EVENING. THIS AREA OF PRECIPITATION...WITH HIGHER MTN OBSCURATIONS AND LCL MVFR CONDITIONS...SHOULD BE ALONG A VCNTY KBPI- KLND-KCPR LINE...IN ADDITION TO THE SOUTHERN BIGHORN MOUNTAINS. MOST OF THIS DIURNAL ACTIVITY WILL END BEFORE 04Z MONDAY. && .FIRE WEATHER... FIRE DANGER SHOULD REMAIN LOW THROUGH MONDAY. DRIER AIR WILL PUSH INTO NORTHERN WYOMING TODAY WITH THE BEST CHANCE OF SHOWERS SHIFTING TO THE SOUTH. HIGH PRESSURE BUILDING ACROSS WYOMING SHOULD BRING DRIER AND WARMER WEATHER THROUGH TUESDAY ALTHOUGH WINDS SHOULD REMAIN LIGHT TO MODERATE WITH RELATIVE HUMIDITY REMAINING ABOVE CRITICAL VALUES. OTHER THAN A SMALL CHANCE FOR FIRE STARTS THROUGH LIGHTNING STRIKES...AND ERRATIC BEHAVIOR WITH GUSTY WINDS NEAR THUNDERSTORMS...FIRE BEHAVIOR SHOULD BE RELATIVELY TAME. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HATTINGS LONG TERM...AR AVIATION...JB FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jun 7, 3:59 AM MDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 359 AM MDT SUN JUN 7 2015 WYZ001>020-022>030-081200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 359 AM MDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS FOR THE WEST...CENTRAL AND SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...ISOLATED THUNDERSTORMS POSSIBLE...MAINLY OVER THE MOUNTAINS AND ADJACENT FOOTHILLS. WEDNESDAY AND THURSDAY...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS. FRIDAY AND SATURDAY...ISOLATED THUNDERSTORMS OVER THE WESTERN MOUNTAINS AND IN THE FAR SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZES...WIND SPEEDS OVER 45 MPH...AND ANY FLOODING. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:23 PM MDT | Areal Flood Advisory | RIW | Park | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.